Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


erectile dysfunction
Feb 26, 2003

Since I began a regiment of protease inhibitors,I have noticed a profound change in my ability to produce and maintain an erection. Viagra does stimulate an increase of blood flow, but the plethora of uncomfortable side effects from viagra have literally rendered me to accept celibacy. After taking just 25 mlg. of viagra,I experience a feeling of nausea accompanied by a headache,congested sinus passages, and stomach unrest that leads to diarrhea. In addition, my body seems to become exceptionally fatigued as maximum potency of the viagra wans. What might I try to remedy this sexual dysfunction which has been so negative to my emotional and physical well-being? Is there any specific nutritional guidelines that might be propitious to me? Or, are these protease inhibitors so powerful that they counteract any attempt to redirect their negative side-effects?

Response from Dr. Henry

You don't mention if you have been evaluated for any hormonal (low testosterone) disorders or have any other medical problems that could impact your complaints (diabetes, neuropathy). Many other medications (such as many of the antidepressants) can contribute to sexual dysfunction. Many of the protease inhibitors actually impair the clearance of Viagra and lead to enhanced effects (good and bad). If you have not had a thorough evaluation for your sexual dysfunction that would be recommended before reaching for the prescription pad and adding to the pharmacologic soup. Caverject is often helfpul in erectile dysfunction that is persistent and not helped by Viagra or due to other causes. KH



Previous
dental problems
Next
Sore bumps in throat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement